Alert archive / Kentucky / Lake Wind Advisories in 2021

Lake Wind Advisory 2, NWS Paducah, KY

May 20, 20214 states

NWS Paducah, KY issued this lake wind advisory at May 20, 2021, 10:12 AM CDT for 4 states. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 20, 2021, 10:12 AM CDT (15:12 UTC)
Expired
May 20, 2021, 7:00 PM CDT
In force
9 hr
Issued by
NWS Paducah, KY
All 58 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

537 
WWUS73 KPAH 201512
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
1012 AM CDT Thu May 20 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-210000-
/O.NEW.KPAH.LW.Y.0002.210520T1512Z-210521T0000Z/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Fairfield, Albion, 
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, 
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, 
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, 
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, 
Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, 
Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville,
Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, 
Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, 
Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, 
and New Madrid
1012 AM CDT Thu May 20 2021

...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southeast winds around 15 mph with gusts up to 30 mph.

* WHERE...Portions of southwest Indiana, southeast Missouri, 
  western Kentucky and southern Illinois.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

* ADDITIONAL DETAILS...The southeast winds will produce larger
  waves and chop on the northwest sides of area lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this lake wind advisory went out at May 20, 6:21 AM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, May 20, 6:21 AM CDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
621 AM CDT Thu May 20 2021

.UPDATE...
Issued at 621 AM CDT Thu May 20 2021

Updated the aviation forecast discussion for the 12Z TAFs.

&&

.SHORT TERM...(Today through Saturday night)
Issued at 222 AM CDT Thu May 20 2021

A 500 mb high pressure system over the Appalachians early today will
strengthen and expand westward today and be centered over
southeastern Indiana, central and eastern Kentucky and into Ohio by
Friday morning. As this occurs, we will see a warming trend and see
rain chances come to an end, along with a decrease in overall
cloudiness.

For today, the corridor of deep moisture will be streaming
northward in association with the very deep southerly flow on the
western edge of the aforementioned upper high. It is possible some
stray showers may invade parts of southeast Missouri, with the
higher chances in the Ozark Foothills region. Maintained low end
PoPs due to coverage and confidence levels. Lots of low level
moisture around so expecting quite a bit of cumulus development
but still should see a good deal of sunshine, which will help
boost temperatures into the lower 80s today. More cloud cover
expected in our western counties.

Some pretty stout winds just off the deck (~925mb) of 25 to 35 kts
which could get mixed down sometime this morning. However, the trend
should be for these higher sustained winds to decrease through the
day as high moves westward, although gusts to around 20 mph could
still occur during the afternoon. Considered a lake wind advisory
for this morning, but confidence is low on just how long the area
will be impacted by sustained 15 mph winds. May just highlight
breezy conditions this morning in other products.

As we head into tonight, while there may be a few isolated showers
lingering in parts of southeast Missouri in the evening, by and
large the trend will be a drying one. In fact, during the day on
Friday, we should see moisture lifting northwest and out of the
region as the upper level high retrogrades even further west into
the CWA. By Saturday, the center of this upper high will be situated
directly over the region, resulting in continued dry weather and
warmer temperatures.

This feature will not stick around long though as it will continue
to migrate southwestward into Arkansas/northern Mississippi Saturday
night into Sunday. Highs on Friday and Saturday will be warm and
range from the mid to upper 80s. However, due to the source region
of the expected south to southeasterly surface flow not being overly
humid, dew points will remain in the upper 50s to lower 60s, which
means this warmer weather will not be accompanied by oppressive
humid, at least not yet.

.LONG TERM...(Sunday through Wednesday)
Issued at 222 AM CDT Thu May 20 2021

No significant weather concerns are found in the long term portion
of the forecast. Confidence is higher than average with good overall
synoptic scale model agreement.

The first half of next week will start off dry with a ridge of high
pressure positioned from the Mississippi and Ohio Valleys into the
Southeast. This ridge is forecast to weaken and shift to the
southeast through the first half of next week. This will eventually
allow for an increase in Gulf moisture rotating northward around the
western periphery of the ridge. That in combination with the
approach of a weak frontal boundary from the northwest will result
in the return chance of showers and some thunderstorms from Tuesday
afternoon into Wednesday, when chances will be higher in northern
and western portions of the area.

Temperatures through the period are forecast to be unseasonably
warm, especially during the first couple days of next week. Highs
are forecast in the upper 80s to near 90 degrees Sunday through
Tuesday, perhaps cooling a couple degrees by Wednesday. Lows should
gradually trend from the middle to upper 60s through the period.

&&

.AVIATION...
Issued at 621 AM CDT Thu May 20 2021

The TAFs are VFR with southeast winds. The winds will veer to
nearly due south with mixing in the morning and increase to
12-15kts sustained with gusts around 20kts through the afternoon.
Gusts will disappear shortly after 00Z-01Z but remain at around
5-7 kts out of the southeast.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...CW
Hazardous weather outlook, May 20, 3:48 AM CDT, 6 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
348 AM CDT Thu May 20 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-211000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
348 AM CDT Thu May 20 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The chance of thunderstorms returns to all or part of the area
Tuesday afternoon and Wednesday. The probability of widespread
hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Lake Wind Advisories in Kentucky, 2021Lake Wind Advisories in Illinois, 2021Lake Wind Advisories in Missouri, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.